hot flashes

carabear
By carabear Latest Reply 2011-05-11 02:15:51 -0500
Started 2011-05-09 21:55:03 -0500

I am hot all the time. I had my hormones checked and the Dr. said everything is normal, I had a hysterectomy in 1987, everything removed, I have not been on hormones ever. I need them but Dr. says the hot flashes are because of the Type 2 diabetes. Am I the only one out there going through this? It is making me crazy!!! I have all the symptoms of needing HRT, hot flashes, all day long sweats, fuzzy thoughts etc… You cannot get the house or car cold enough, my daughter says you could hang meat in my house. Please someone talk to me. Am I really crazy?
Thank you right now!
carabear


10 replies

Trudie Ann
Trudie Ann 2011-05-11 02:15:51 -0500 Report

I sometimes get hot flashes late in the evening, after supper, and sometimes I wake up in the morning soaking wet. I also have problems sometimes with fuzzys, hard to think or concentrate. I'm not real sure what causes it because like I said it just happens sometimes. It seems like it's a cycle, I will go through it about a week, then it will be a while and then I'll go through it agian.

carabear
carabear 2011-05-10 21:27:24 -0500 Report

Thank you all for replying, have any of you been told the hot flashes are because of diabetes? When I take my first blood check of the morning I am from 219 to 232, I am rarely below 200. Do you think that everyone should be around 100? Could it be that some people are just higher than others, like blood pressure? Do most of you got to a diabetes Dr. or just a regular Dr.? I need so much help! Again, thanks!!!

LauraS
LauraS 2011-05-10 11:21:35 -0500 Report

My sister recently had a hysterectomy (she doesn't have the big D, I do) and she can't take HRT cause she had ovarian cancer. She takes over the counter herbs for her hot flashes. She also had thyroid cancer and that did make the night sweats worse. She's on thyroid meds now and it's helped the flashes a great deal. Have you had your thyroid checked? Not that you have cancer but if your thyroid is off one way or the other it can cause all kinds of symptoms. The thing with these tests is that the leeway is huge. So your thyroid could be within the guidelines but will still make you feel crazy. Personally I've been so sad lately I want to cry at my desk for no apparent reason. My doctor will be doing an ultrasound on my thyroid soon because my sister had the cancer. My point was maybe you should try herbs to help with the sweats. Good luck.

granniesophie
granniesophie 2011-05-10 06:33:43 -0500 Report

I seem to get hot flashes when I have had too much carb at a meal. That and getting sleepy. Thats how I know that I have to be more careful with a portion of whatever carb that it was I ate, or not eat it at all! Seems like an even better indicator than checking my BG on the meter!!
Nope, you are not crazy!

dietcherry
dietcherry 2011-05-09 22:22:46 -0500 Report

I have read in online forums that Lantus insulin causes night sweats in some people. Dont know if thats any help to you…

VickieF
VickieF 2011-05-09 22:43:51 -0500 Report

Wow! I did not know that about the Lantus insulin. LOL that might explain why I had finally gotten rid of the hot flashes after 20 some years and enjoyed having to put a sweater on again when everyone else was taking theirs off. Now all of a suden I am having hot flashes again. Timing is right about the time I started taking Lantus. Wow! Yes I say hot flashes because sometimes they are worse than others, but I seam to be Hot ALL of the time now. So you are NOT Crazy
God Bless,
Vickie

Cookie Roma
Cookie Roma 2011-05-09 22:09:30 -0500 Report

LOL. YOU sound like me. I had a hystorectimy about 5 & 1/2 years ago and I do get the night sweats and lovely hot flashes. I've never been on HRT because a few years before that I had DVT.
My daughter in law says her dad started taking one of the medicines I take and it's caused him to get very sweaty. I dont know. I figure between menopause and 7 different daily drugs ( not to mention 2 types of insulin) weird things are bound to happen.

carabear
carabear 2011-05-10 21:40:50 -0500 Report

I am sooo glad you said you were taking 2 types of insulin, I have been taking Victosa in the morning and just started taking Apidra. I was concerned about taking 2 different ones. I also take several other medications. I have had 4 failed back surgeries and I'm on lots of pain meds. I am in a wheelchair and just started driving again, after 8 years 4 months and 3 days, 18 months ago. I try to water walk 4 times a week. It is juat nuts what happens to us isn't it. Thank you for replying to me!